Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On medication for diabetes mellitus type 2. Having burning sensation over lower limbs. What would be the cause?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Fri, 29 Nov 2013 in Diabetes
Question: my brother is 52 years old. he has long standing, DM type 2 , it is well controlled on oral medications. recently he is complaining of burning sensation over lower limbs. he is wondering, what would be the cause?
doctor
Answered by Dr. Chakravarthy Mazumdar 20 minutes later
Brief Answer: Pain, temperature and fine touch testing required Detailed Answer: Hi, It is common complaint from people who have long standing diabetes. They would lose pain, temperature and fine touch sensations. I would not say that your brother would have lost it too, but there is a definite indication to test for these by the doctor. IF they are lost a high suspicion of diabetic neuropathy. The uncontrolled blood sugars can delay the signals in the long nerves that travel to the foot. If the sensations on the foot are not lost on examination, we should think of nutritional deficiency like Vit B1, B12. I would closely exclude the skin causes like Eczema for such patients. For now let him apply CALADRYL lotion if it helps him. If it does not then it may not be skin cause. Hope this helps.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Eczema

doctor1 MD

My son is 6yrs old and yesterday at school he complained that his head was hurting and need to lay down then the teacher said he projectile vomit at least 5-6 ft. i took him home and gave him some pepto and pedialyte he took a nap then about an hr later he vomit. i gave him more pepto and chicken noodle soup and he was fine. before i took him to school this morning he had a bile movement and it was soft like mashed potatoes and black. i gave him pepto and took him to school, he ate lunch didn t play at PE and wouldnt talk much then around 1pm he told the teacher he was very sleepy and his head hurt then about an 1hr later he woke up and was back to normal. after school when he got home he told his sister that he was sleepy he slept bout 30 mins and said he was hungry. he ate half a pizza waited awhile and vomit again. no other symptoms other than his usual eczema and allergy bumps or hives, no fever. is this a virus or is this something i can treat from home or do i need help?

doctor1 MD

My 80 year old father has a chronic skin condition - a rash which flares up every evening.....causing a great deal of pain. Heis being treated for eczma but we think it may be something linked to nervous system. Last week he described the pain over both knees as like being covered in bees. He has had bypass surgery so takes some medication. He is well in himself except for this rash which is causing a lot of distress. He had shingles several years ago so I thought it might be related. We are looking for a diagnosis so he can start to get better. Thankyou

doctor1 MD

I am a female and am 12 years old and i have eczema(dermatitis). I have had these small red bumps and a rash on my left inner thigh. It really hurts when I walk. I have looked up a lot of info and some say it can be due to eczema. I usually always have rashes. I have had this rash with small red bumps for one week going on two weeks. I am super scared and nobody knows. I have put a warm washcloth with warm water on it for about a half hour and it just goes down a bit then starts again. I am not in any sexual incourse and I am super scared. Please help me. I dont know if it can get worse. Please.

doctor1 MD

I m a 32year male, generally healthy. Literally over a night or two, I have developed a red, raised rash on the skin between my butt cheeks. I originally thought it was haemorrhoids and so tried zinc oxide and lidocaine cream, after bathing them in salt water, but felt it started to spread further onto the cheek and up towards my scrotum. I therefore thought it could be fungal nappy rash (due to sweating and hot weather) and so bought clotrimazole 2%, which I have ude for 2 days now, but to little improvement. Any thoughts please? Thank you!

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

I have excessisve cracking on my heals and is painful to walk most days. 4 months ago, my foot doctor recommended a regimen of the following but condition is not improving. nightly: Aquaphor ointment apply to heals and sleep with socks 2xweekly:...

doctor1 MD

My 5 year old daughter has had this rash on her bottom (cheeks and back of upper leg) since last Wednesday. No where else on body. Called doc and they said yeast infection (They didn't see her, just by description). Two days ago, it still wasn't...